Missouri, 2002

Hail in Missouri, April 13, 2002

April 13, 2002 · NWS SGF · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Apr 13, 1:52 PM CST, 3 hours 13 minutes earlier.

Area forecast discussion, Apr 13, 1:52 PM CST, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
252 PM CDT SAT APR 13 2002

MAIN CONCERNS THIS FORECAST CYCLE INCLUDE CHANCES FOR STORMS TONIGHT
AND FROM TUESDAY TO FRIDAY...AND COOLER TEMPS NEXT WEEKEND.

LATEST SURFACE OBSERVATIONS SHOW WEAK WINDS VARIABLE IN
DIRECTION...WHICH MAKE FINDING BOUNDARIES A BIT CHALLENGING. TEMPS
AND DEWPOINTS ARE MORE HELPFUL AT FINDING THERMAL BOUNDARY EXTENDING
ACROSS NORTHEAST OK/SOUTHEAST KANSAS AND WARM FRONT JUST NORTH OF
THE ARKANSAS BORDER. REMNANTS OF MCS OVER OK THIS MORNING HAVE
PUSHED A FEW SHOWERS INTO THE EXTREME SOUTHWEST PORTION OF THE
FORECAST AREA...AND WITH DECENT DESTABILIZATION AS TEMPS GET IN THE
70S WITH UPPER 50/LOWER 60 DEWPOINTS...EXPECT SCATTERED CONVECTION
TO CONTINUE THROUGH THE AFTERNOON.

MAIN QUESTION FOR TONIGHT IS WHERE/WHEN/IF ANOTHER MCS WILL DEVELOP.
WITH SHORTWAVE MOVING INTO THE REGION AND ADDITIONAL MESOSCALE
CONVECTIVE VORT MAX...WILL LIKELY SEE REDEVELOPMENT FROM CENTRAL AR
TO SOUTHERN MO. DECENT MOISTURE FETCH FROM THE GULF AND 925
DEWPOINTS 12 TO 14 DEGREES C WILL FEED INTO MCS OVERNIGHT. DECENT
CONNECTION WITH UPPER LEVEL MOISTURE ALSO SEEN ON WATER VAPOR
LOOP...SO HAVE MENTIONED ISOLATED FLOODING POSSIBLE IN THE HWO...AND
WILL MENTION LOCALLY HEAVY RAINFALL IN THE SOUTHERN MO ZONES.
HIGHEST THREAT OF FLOODING WILL BE OVER SOUTH CENTRAL MO WHERE SOIL
MOISTURE IS HIGHEST FROM RAINS LAST NIGHT. WILL LINGER POPS INTO
SUNDAY MORNING FOR ALL BUT THE NORTHWEST ZONES...ENDING BY AFTERNOON
AS SHORTWAVE EXITS TO THE NORTHEAST.

AFTER TEMPORARY BREAK FROM PRECIP LATE SUNDAY AND MONDAY...WILL
TRANSITION TO SOUTHWEST FLOW ALOFT...AND SEE INTERMITTENT PRECIP
FROM TUESDAY THROUGH FRIDAY AS PERIODIC SHORTWAVES RIDE OVER THE
AREA. TEMPERATURES REMAIN ABOVE NORMAL THROUGH THURSDAY...WITH 80S
POSSIBLE MONDAY. COULD SEE SOME 80S ON TUESDAY ALSO...BUT WILL BACK
OF TEMPS A LITTLE WEDNESDAY AND THURSDAY WITH INCREASING MOISTURE
AND BETTER CHANCES OF PRECIP.

DISCREPENCIES SHOW UP IN EXTENDED MODELS CONCERNING TEMPERATURES BY
FRIDAY AND SATURDAY. WHILE THE ECMWF CUTS OF AN UPPER LOW OVER THE
SOUTHWEST U.S. AND KEEPS THE CENTRAL U.S. RELATIVELY WARM...THE MRF
IS PUSHING THE UPPER LEVEL TROUGH QUICKLY ACROSS OUR AREA AND
ALLOWING MUCH COLDER AIR TO SPILL INTO THE REGION ON FRIDAY AND
SATURDAY. LATEST AVN IS CONSISTENT WITH 00Z MRF IN BRINGING COLDER
AIR INTO THE NORTHWEST U.S. BY THURSDAY 12Z. WILL NOT GET TOO CRAZY
WITH THE TEMPS...BUT WILL TREND THEM COLDER FOR NOW...WITH 50S FOR
HIGHS BY SATURDAY.

.SGF...
MO...NONE.
KS...NONE.

In the hours before

Special weather statement, Apr 13, 11:25 AM CST, 5 hours 40 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-140000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1225 PM CDT SAT APR 13 2002

* HAZARDOUS WEATHER THREAT...

  THUNDERSTORMS PRODUCING ISOLATED FLOODING.

* THREAT AREAS AND TIMING...

  SOUTHEAST KANSAS AND FAR SOUTHWEST MISSOURI AFTER 2 PM.
  ALL OF THE MISSOURI OZARKS AND SOUTHEAST KANSAS TONIGHT.

* DISCUSSION...

  SHOWERS AND THUNDERSTORMS OVER NORTHEAST OKLAHOMA AND
  SOUTHEAST KANSAS WILL MOVE EASTWARD INTO THE PITTSBURG AND
  JOPLIN AREAS THIS AFTERNOON. LATER TONIGHT...A WARM FRONT OVER
  CENTRAL AND NORTHEAST ARKANSAS WILL MOVE NORTHWARD INTO THE
  OZARKS...AND WILL ACT TO FOCUS ANOTHER ROUND OF STORMS AS AN UPPER
  LEVEL DISTURBANCE MOVES ACROSS THE REGION.

* SPOTTER ACTIVATION...

  NONE EXPECTED.

* EXTENDED OUTLOOK...

  NONE EXPECTED.

TERRY

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER
WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF
Special weather statement, Apr 13, 12:00 PM CST, 5 hours 5 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-140000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT SAT APR 13 2002

* HAZARDOUS WEATHER THREAT...

  THUNDERSTORMS PRODUCING ISOLATED FLOODING.

* THREAT AREAS AND TIMING...

  AREAS NEAR THE KANSAS AND ARKANSAS BORDERS AFTER 2 PM. ALL OF THE
  MISSOURI OZARKS AND SOUTHEAST KANSAS TONIGHT.

* DISCUSSION...

  SHOWERS AND THUNDERSTORMS OVER NORTHEAST OKLAHOMA...SOUTHEAST
  KANSAS AND NORTHERN ARKANSAS WILL MOVE INTO THE PITTSBURG...
  JOPLIN AND BRANSON AREAS THIS AFTERNOON. LATER TONIGHT...A WARM
  FRONT OVER CENTRAL AND NORTHEAST ARKANSAS WILL MOVE NORTHWARD INTO
  THE OZARKS...AND WILL ACT TO FOCUS ANOTHER ROUND OF STORMS AS AN
  UPPER LEVEL DISTURBANCE MOVES ACROSS THE REGION.

* SPOTTER ACTIVATION...

  NONE EXPECTED.

* EXTENDED OUTLOOK...

  NONE EXPECTED.

TERRY

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER
WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF

The radar

The Springfield radar (KSGF), 120 km away, was scanning. The volume nearest the first event began at 23:02 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Douglas

When
April 13, 5:05 PM CST
Where
Douglas County, Twin Bridges
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
36.817, -92.150

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2002Every state in 2002This day in weather historyWarnings in Missouri, April 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5293676.